Arkansas, 2013

Drought in Arkansas, January 1 to 15, 2013

January 1 to 15, 2013 · NWS MEG · 1 event in 1 county or zone

Above normal rainfall during the month of January improved drought conditions across Randolph County. only abnormally dry (D0) conditions remained across the area by the end of the month.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Above normal rainfall during the month of January improved drought conditions across Randolph County. As a result...only abnormally dry (D0) conditions remained across the area by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 31, 11:37 PM CST, 23 minutes earlier.

Area forecast discussion, Dec 31, 11:37 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 PM CST MON DEC 31 2012

.DISCUSSION...

UPDATED FOR 06Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 903 PM CST MON DEC 31 2012/

UPDATE...

AREA OF RAIN CONTINUES TO PUSH EAST THIS EVENING. EXPECT MOST OF THE
RAIN TO BE LOCATED EAST OF THE MISSISSIPPI RIVER AFTER MIDNIGHT.
WILL UPDATE TO REDUCE POPS ACROSS NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL. REST OF FORECAST LOOKS GOOD.

KRM

DISCUSSION... /ISSUED 327 PM CST MON DEC 31 2012/

CURRENTLY ACROSS THE MIDSOUTH REGION...A WAA/OVERRUNNING REGIME
CONTINUES OUT AHEAD OF A SURFACE LOW THAT IS LOCATED NEAR THE
ARKLATEX REGION. ON RADAR...A BROAD AREA OF PRECIPITATION REMAINS ALONG
AND NORTH OF THE I40 CORRIDOR. TEMPERATURES CONTINUE TO WARM INTO
THE LOW TO MID 40S WITH SOME SITES SEEING SLIGHTLY HIGHER TEMPERATURES.
WINDS REMAIN NEAR THE 10MPH RANGE AND SOUTHERLY.

TONIGHT THROUGH WEDNESDAY...EXPECTING SHOWERS TO CONTINUE ACROSS
THE REGION THROUGH MUCH OF THIS PERIOD. IN THE SHORT TERM...MODELS
SEEM TO BE IN GOOD AGREEMENT WITH REGARDS TO THE TIMING AND
MOVEMENT OF THE SYSTEM. THE LEADING EDGE OF THE CURRENT
PRECIPITATION SHIELD WILL CONTINUE TO MIGRATE SLOWLY TO THE EAST
IN RESPONSE TO THE ABOVE MENTIONED SURFACE LOW MOVING ALONG THE
GULF COASTLINE. NOT EXPECTING ANY WINTRY PRECIP OVERNIGHT TONIGHT
AS TEMPERATURES BOTH ALOFT AND AT THE SURFACE WILL BE TOO WARM.
A COLD FRONT WILL PUSH INTO THE MIDSOUTH REGION TUESDAY ALLOWING
FOR THE RETURN OF NORTHERLY FLOW. AS THE FRONT SPREADS TO THE
EAST...ANY REMAINING SHOWER ACTIVITY WILL CEASE FOR AREAS NORTH OF
I40 BY AROUND 00Z WEDNESDAY...AND FOR THE ENTIRE REGION BY 06Z
WEDNESDAY. MEANWHILE ON TUESDAY...TEMPERATURES WILL GRADUALLY
BEGIN TO FALL DURING THE AFTERNOON HOURS AND WILL EVENTUALLY DIP
INTO 20S BY EARLY WEDNESDAY MORNING. NOT EXPECTING ANY WINTRY
PRECIP DURING THIS PERIOD AS TEMPERATURES ALOFT WILL REMAIN TO
WARM...AND SURFACE TEMPERATURES WILL NOT FALL BELOW FREEZING UNTIL
ALL RAIN HAS PASSED. FOR WEDNESDAY...SURFACE HIGH PRESSURE WILL
DOMINATE ALLOWING FOR A MOSTLY SUNNY..YET COOL DAY WITH DAYTIME
HIGHS IN THE MID TO UPPER 30S WITH SOME ARES TO THE SOUTH REACHING
INTO THE LOWER 40S.

THURSDAY THROUGH SUNDAY...FORECAST MODEL SOLUTIONS SEEM TO DIVERGE
IN THE LONG RANGE WITH RESPECT TO A SERIES OF UPPER LEVEL WAVES
PASSING BY THE REGION DURING THIS PERIOD...SO WENT WITH A BLEND FOR
THE OFFICIAL FORECAST. ON THURSDAY MORNING THE FIRST OF TWO WAVES
WILL MOVE ACROSS THE MID TO LOWER MISSISSIPPI VALLEY. IN
CONJUNCTION...A STRONG DEEPENING SURFACE LOW WILL MOVE ACROSS THE
UPPER GREAT LAKES REGION. DUE TO LACK OF TOTAL ATMOSPHERIC
MOISTURE...IT LOOKS AS IF THIS SYSTEM WILL PASS BY WITHOUT ANY
SIGNIFICANT PRECIPITATION. HOWEVER...THE ABOVE MENTIONED SURFACE
LOW WILL SPREAD A RE-ENFORCING COLD FRONT ACROSS THE MIDWEST AND
INTO THE LOWER MISSISSIPPI VALLEY LATE ON THURSDAY. EXPECTING
TEMPERATURES TO FALL BACK INTO THE LOWER TO MID 20S FOR FRIDAY
MORNING. DURING THE DAY ON FRIDAY...EXPECT MOSTLY SUNNY SKIES AND
COOL TEMPERATURES. AS HIGH PRESSURE BUILDS AND MOVES EASTWARD
ACROSS THE REGION DURING THE DAY ON FRIDAY...SOUTHERLY FLOW WILL
PROMOTE A SHORT LIVED WARMING TREND FOR SATURDAY AS HIGHS REACH
BACK INTO THE 50S. THE SECOND OF TWO UPPER LEVEL WAVES WILL PASS
THROUGH THE REGION ON SATURDAY NIGHT AND INTO SUNDAY MORNING. AS
BEFORE...THE ATMOSPHERE LOOKS TO BE TOO DRY FOR ANY SIGNIFICANT
PRECIPITATION...THEREFORE PARTLY CLOUDY BUT DRY CONDITIONS LOOK TO
DOMINATE THE WEATHER FOR THE REMAINDER OF THE WEEKEND.

CDG

&&

.AVIATION...

06Z TAF CYCLE

BAND OF RAIN FROM EAST TEXAS THROUGH THE MIDSOUTH WILL DRIFT VERY
SLOWLY SE THROUGH THE PERIOD. PRECIP HAS ALREADY SHIFTED EAST OF
KJBR THOUGH DRIZZLE...LIFR CIGS AND FOG WILL PREVAIL THERE
OVERNIGHT BEFORE GRADUALLY IMPROVING TUESDAY. NORTH WINDS WILL
INCREASE TO 10 KTS ON TUESDAY.

LIGHT RAIN WILL PERSIST AT KMEM AND KMKL WITH IFR CONDS
DETERIORATING TO LIFR OVERNIGHT. CONDS WILL GRADUALLY IMPROVE AFT
01/17Z. WINDS WILL BECOME NORTH AND INCREASE TO 10 KTS TUESDAY.

CONDS JUST STARTING TO DETERIORATE AT KTUP AND IFR CIGS AND VSBYS
WILL PREVAIL THERE BY 01/09Z AND CONTINUE THROUGH MUCH OF TUESDAY.
LIGHT SE WINDS WILL SHIFT TO NORTH TUES MORNING AND INCREASE
SLIGHTLY TUE AFTN.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  40  47  27  42 / 100  70  10  10
MKL  38  46  24  40 / 100  70  10  10
JBR  34  41  23  38 /  90  30  10  10
TUP  44  52  32  44 / 100  90  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 31, 2:05 PM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CST MON DEC 31 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
205 PM CST MON DEC 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CDG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Randolph

When
January 1, 12:00 AM CST to January 15, 6:00 AM CST
Where
Randolph forecast zone
Reported by
Drought Monitor
Coordinates
36.342, -91.028 (the zone’s center; the record gives no point)

Severe (D2) drought conditions improved to abnormally dry (D0) conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, January 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426343.